Alert archive / Arizona / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 77, NWS Flagstaff, AZ

September 11, 2007Gila County, Arizona

NWS Flagstaff, AZ issued this severe thunderstorm warning at Sep 11, 2007, 5:31 PM MST for Gila County, Arizona. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2007, 5:31 PM MST (00:31 UTC)
Expired
Sep 11, 2007, 6:00 PM MST
In force
29 min
Issued by
NWS Flagstaff, AZ
Area
Counties, with a storm outline in the text

County Gila County, AZ

The radar

The Flagstaff radar (KFSX), 54 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 0.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2007-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 365 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2007-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
365 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
2945 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KFGZ 120032
SVRFGZ
AZC007-120100-
/O.NEW.KFGZ.SV.W.0077.070912T0031Z-070912T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
531 PM MST TUE SEP 11 2007

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...

* UNTIL 600 PM MST

* AT 525 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED OVER NORTH CENTRAL GILA COUNTY...OR ABOUT 12   
  MILES SOUTH OF FOREST LAKES...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

LAT...LON 3419 11092 3413 11090 3413 11075 3427 11076

$$

41
2 follow-up statements
000 
WWUS55 KFGZ 120047
SVSFGZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
546 PM MST TUE SEP 11 2007

AZC007-120100-
/O.CON.KFGZ.SV.W.0077.000000T0000Z-070912T0100Z/
GILA AZ-
546 PM MST TUE SEP 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MST
FOR NORTH CENTRAL GILA COUNTY...

AT 545 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED OVER NORTH CENTRAL GILA COUNTY...OR ABOUT 12 MILES SOUTH OF
FOREST LAKES...MOVING EAST AT 15 MPH.

LAT...LON 3419 11092 3413 11090 3413 11075 3427 11076

$$

41
000 
WWUS55 KFGZ 120059
SVSFGZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
557 PM MST TUE SEP 11 2007

AZC007-120107-
/O.EXP.KFGZ.SV.W.0077.000000T0000Z-070912T0100Z/
GILA AZ-
557 PM MST TUE SEP 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GILA COUNTY
EXPIRES AT 600 PM MST...

AT 557 PM MST...DOPPLER RADAR INDICATED THE THUNDERSTORM 
LOCATED OVER NORTH CENTRAL GILA COUNTY...ABOUT 12 MILES SOUTH OF
FOREST LAKES WAS NO LONGER SEVERE. THUS THE SEVERE THUNDERSTORM 
WARNING WILL EXPIRE AT 600 PM MST. 

LAT...LON 3419 11092 3413 11090 3413 11075 3427 11076

$$

41

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 2:30 PM MST, 3 hours 1 minute earlier.

Area forecast discussion, Sep 11, 2:30 PM MST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 PM MST TUE SEP 11 2007

.SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO
THE EVENING HOURS...MOSTLY ENDING OVERNIGHT. FOR WEDNESDAY INTO
FRIDAY...DRIER AIR WILL RESULT IN ONLY ISOLATED MOUNTAIN STORMS. BY
THE WEEKEND...HIGH PRESSURE WILL SHIFT TO THE EAST WITH A MOIST
SOUTHERLY FLOW DEVELOPING AND AN INCREASED CHANCE OF PRECIPITATION.

&&

.DISCUSSION...A DEEP LAYER HIGH PRESSURE SYSTEM BECAME CENTERED OVER
NORTHERN BAJA CALIFORNIA THIS AFTERNOON. THIS HIGH WILL REMAIN
MAINLY STATIONARY THROUGH WEDNESDAY BUT THEN WOBBLE EASTWARD BECOMING
CENTERED OVER TEXAS BY SUNDAY OR MONDAY. THE DEEPEST MOISTURE WILL
REMAIN ALONG AND SOUTH OF THE MOGOLLON RIM WITH SIGNIFICANT MOISTURE
JUST SOUTH OF THE ARIZONA BORDER IN MEXICO.

FOR TONIGHT...A SHORT-WAVE TROUGH WILL BRUSH FAR NORTHERN ARIZONA.
COOLER MID-LEVEL TEMPERATURES AND STEEPER MID-LEVEL LAPSE RATES WILL
ACCOMPANY THIS SYSTEM AND RESULT CONTINUED CONVECTIVE ACTIVITY INTO
THE EVENING HOURS FROM THE MOGOLLON RIM NORTHWARD. THE COOL AIR POOL
ASSOCIATED WITH THE TROUGH WILL MOVE ACROSS NORTHEAST ARIZONA
OVERNIGHT AND THINK ISOLATED NOCTURNAL ACTIVITY LASTING PAST
MIDNIGHT IS A DISTINCT POSSIBILITY...ESPECIALLY ACROSS THE NAVAJO
NATION.

FOR WEDNESDAY AND THURSDAY...THE SHORT-WAVE TROUGH WILL MOVE TO THE
EAST WITH A DEEP-LAYER RIDGE AMPLIFYING OVER NORTHERN ARIZONA. THIS
FEATURE WILL BRING A WARMER AND DRIER MID-LEVEL AIR MASS TO NORTHERN
ARIZONA. AS A RESULT...THE THREAT OF STORMS WILL BE NEAR ZERO NORTH
OF THE MOGOLLON RIM WITH A SLIGHT CHANCE OF STORMS AND SHOWERS FROM
THE MOGOLLON RIM AND WHITE MOUNTAINS SOUTHWARD WHERE A STRONG
MOISTURE GRADIENT WILL PERSIST. WITH A STRENGTHENING HIGH PRESSURE
SYSTEM SLIGHTLY WARMER DAYTIME TEMPERATURES WILL BE IN ORDER.

FOR FRIDAY AND THE WEEKEND...AS THE DEEP-LAYER HIGH MOVES TO THE EAST
THE LOW- TO MID-LEVEL FLOW WILL BECOME MORE FAVORABLE TO THE
TRANSPORT OF MOISTURE FROM THE SOUTH. FOR FRIDAY...IT APPEARS THAT
WARM AIR ALOFT WILL CONTINUE TO CAP ANY WIDESPREAD THUNDERSTORM
ACTIVITY WITH MAINLY ISOLATED MOUNTAIN STORMS. HOWEVER..BY
SATURDAY AND INTO EARLY NEXT WEEK DEEPER MOISTURE WILL BE DRAWN
NORTHWARD WHICH IS EXPECTED TO LEAD TO AN INCREASED THREAT OF STORMS.

MCCOLLUM
&&

.AVIATION...FOR THE 00Z PACKAGE...WDLY SCT SHRA/TSRA THAT FORMED
EARLIER OVER THE MOGOLLON RIM...WHITE MOUNTAINS...BLACK MESA...AND
DEFIANCE PLATEAU WILL CONTINUE TO DRIFT EASTWARD. CEILINGS
ASSOCIATED WITH THE STORMS WILL RANGE FROM 13-15 KFT MSL. EXPECT
STORMS AND CLOUDINESS TO DIMINISH AFTER 02Z. AVIATION DISCUSSION NOT
UPDATED FOR AMENDMENTS.

HOWARD
&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Sep 11, 10:00 AM MST, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST TUE SEP 11 2007

AZZ004>018-037>040-120700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST TUE SEP 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

EXPECT SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
MAINLY FROM THE MOGOLLON RIM NORTHWARD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.